Alert archive / Colorado / River Flood Warnings in 2015
River Flood Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at May 8, 2015, 12:50 PM MDT for El Paso County, Colorado. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- May 8, 2015, 12:50 PM MDT (18:50 UTC)
- Expired
- May 9, 2015, 7:12 AM MDT
- In force
- 18 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fountain Creek near Fountain (FHAC2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07106000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
692
WGUS45 KPUB 081850
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1250 PM MDT FRI MAY 8 2015
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Fountain Creek Near Fountain affecting El Paso County.
.Heavy rain which fell Thursday and early Friday is causing minor flooding along portions of Fountain Creek. Additional rainfall is possible through Sunday, which will tend to keep Fountain Creek flowing high and fast. Be very careful near Fountain Creek as the banks can be unstable, even if flooding is not occurring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC041-090650-
/O.NEW.KPUB.FL.W.0001.150508T1850Z-150509T1312Z/
/FHAC2.1.ER.150508T1734Z.150508T1800Z.150509T0112Z.UU/
1250 PM MDT FRI MAY 8 2015
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Fountain Creek Near Fountain.
* until Saturday morning.
* At 12:00 PM Friday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early this evening.
* Impact...At 8.0 feet...Minor agricultural flooding occurs.
&&
LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
3853 10467 3859 10473
$$2 follow-up statements
401
WGUS85 KPUB 082341
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT FRI MAY 8 2015
...The Flood Warning continues for the following rivers in
Colorado...
Fountain Creek Near Fountain affecting El Paso County.
.HEAVY RAIN WHICH FELL OVER THE PAST TWO DAYS IS CAUSING MINOR
FLOODING ALONG PORTIONS OF FOUNTAIN CREEK. ADDITIONAL RAINFALL IS
POSSIBLE THROUGH SUNDAY, WHICH WILL TEND TO KEEP FOUNTAIN CREEK
FLOWING HIGH AND FAST. BE VERY CAREFUL NEAR FOUNTAIN CREEK AS THE
BANKS CAN BE UNSTABLE, EVEN IF FLOODING IS NOT OCCURRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC041-091141-
/O.EXT.KPUB.FL.W.0001.000000T0000Z-150509T2315Z/
/FHAC2.1.ER.150508T1734Z.150509T0000Z.150509T1115Z.UU/
541 PM MDT FRI MAY 8 2015
The Flood Warning continues for
The Fountain Creek Near Fountain.
* until Saturday afternoon...Or until the warning is cancelled.
* At 5:00 PM Friday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.7 feet by early
this evening. The river will fall below flood stage early tomorrow
morning.
* Impact...At 8.0 feet...Minor agricultural flooding occurs.
&&
LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
3853 10467 3859 10473
$$913
WGUS85 KPUB 090705
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
105 AM MDT SAT MAY 9 2015
...The Flood Warning is cancelled for the following rivers in
Colorado...
Fountain Creek Near Fountain affecting El Paso County.
.Water levels in Fountain Creek will remain high through the night as
a result of all the recent rainfall...but the water level is expected to
stay below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC041-090735-
/O.CAN.KPUB.FL.W.0001.000000T0000Z-150509T2315Z/
/FHAC2.1.ER.150508T1734Z.150508T1915Z.150509T0021Z.UU/
105 AM MDT SAT MAY 9 2015
The Flood Warning is cancelled for
The Fountain Creek Near Fountain.
* At 11:45 PM Friday the stage was 6.9 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 6:21 PM Friday.
* Forecast...The water in the creek will continue to slowly fall
through the night.
* Impact...At 7.0 feet...Minor overbank flow spills into low lying
agricultural areas.
&&
LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
3853 10467 3859 10473
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 8, 11:39 AM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 8, 11:39 AM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1139 AM MDT FRI MAY 8 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 405 AM MDT FRI MAY 8 2015 ...SEVERE STORMS POSSIBLE FOR THE SE PLAINS...ESPECIALLY THE FAR SE PLAINS... CURRENTLY... WATER VAPOR IMAGERY CLEARLY SHOWS OUR UPCOMING WX SYSTEM THAT IS HEADING TOWARDS US. WOUND UP CLOSED LOW OVER C CALIF WILL CONTINUE TO MOVE EAST TOWARDS THE REGION DURING THE NEXT 24H. THIS SYSTEM WILL BRING SIGNIFICANT AND POTENTIALLY HIGH IMPACT WX TO OUR REGION DURING THE NEXT 24H. TODAY AND TONIGHT.... A BAND OF SHOWERS/ISOLD THUNDER IS LIKELY TO DEVELOP TOWARDS SUNRISE ALONG THE I-25 CORRIDOR. SOME ENHANCED SHOWERS WILL OCCUR WITH THIS SYSTEM WHICH WILL ONLY AUGMENT THE SATURATED GROUNDS ACROSS THE PIKES PEAK REGION. OVERALL...SKIES WILL REMAIN CLOUDY ACROSS MOST OF THE REGION THIS MORNING. BY LATER THIS AFTERNOON...CONDITIONS WILL BECOME PRIME FOR ROTATING CONVECTION ACROSS THE REGION...WITH THE BEST CHANCE OF SIGNIFICANT SEVERE TO OCCUR ACROSS THE FAR SE COLO PLAINS... ESPECIALLY THE BACA COUNTY/E LAS ANIMAS COUNTY REGION. THIS AREA WILL LIKELY SEE THE BEST METEOROLOGICAL CONDITIONS WHICH WILL FAVOR STRONGER LOW LEVEL MESOCYCLONE DEVELOPMENT (AND ASSOCIATED TORNADOES) BY LATE THIS AFTERNOON/EVENING. ELSEWHERE ACROSS THE PLAINS WILL SEE A THREAT OF ROTATING CONVECTION...WITH LARGE HAIL BEING THE MAIN CONCERN...ALTHOUGH I CANNOT RULE OUT A TORNADO IF WE CAN GET SOME SUFFICIENT INSTABILITY OVER THE REST OF THE PLAINS. OVERALL...THE MORE SUN THAT WE SEE TODAY WILL INCREASE THE ODDS OF SIGNIFICANT SEVERE OVER THE PLAINS. THE BEST CHANCE FOR SUFFICIENT INSOLATION WILL BE OVER THE FAR SE PLAINS. HI RES GUIDANCE SHOWS CONVECTIVE CORES BREAKING OUT ACROSS THIS REGION DURING THE 23-00Z TIME FRAME LATER TODAY. THE SPC SIGNIF TORNADO PARAMETER VALUES ARE IN THE 2-6 CATEGORY ALONG THE CO/NM-OK BORDER AT 00Z INCREASING TO 5-10 DURING THE 03Z TIME FRAME. THESE VALUES ARE VERY HIGH AND INDICATE A SIGNIFICANT POTENTIAL FOR TORNADO ACTIVITY. SPC HAD THIS AREA IN THE ENHANCED SEVER CATEGORY WITH A 5% TORNADO PROBABILITY ON THEIR 06Z OUTLOOK. IN ADDITION TO THE SEVERE WEATHER...HEAVY RAINS WITH THESE STORMS COULD PRODUCE FLASH FLOODING OVER THE PLAINS LATE THIS AFTERNOON AND EVENING. IF HEAVY PRECIP SHOULD DEVELOP OVER THE PIKES PEAK REGION...THEN FLASH FLOODING WILL BECOME AN ISSUE AS THE GROUND ACROSS THIS REGION IS SATURATED OVER TELLER AND EL PASO COUNTY. HOWEVER...WITH LESS INSTABILITY EXPECTED OVER THIS REGION...THE CHANCE OF HEAVIER RATE IS ON THE LOWER END ATTM. THOSE WHO LIVE OR WILL TRAVEL ON THE SOUTHEAST PLAINS OF COLORADO TODAY SHOULD BE ALERT FOR THE POSSIBILITY OF SIGNIFICANT SEVERE WEATHER LATER TODAY AND THIS EVENING. THE MOUNTAINS WILL SEE RAIN AND HIGH ELEVATION SNOW TODAY AND THIS EVENING. LOCALLY HEAVY PRECIP WILL BE POSSIBLE ESPECIALLY THIS AFTERNOON AND EVENING AS VERY FAVORABLE UPWARD VV MOVES OVER THE CONTDVD AREA. SEVERAL INCHES OF SNOW WILL BE POSSIBLE. OVERALL...LATE THIS EVENING AND OVERNIGHT I BELIEVE WE WILL SEE A DECREASING CHANCE OF PRECIP AS A DRY SLOT MOVES INTO THE AREA. PLEASE REMAIN WEATHER-AWARE TODAY. \/HODANISH .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 405 AM MDT FRI MAY 8 2015 UNSETTLED WEATHER TO CONTINUE. SAT MORNING THE UPR LOW WL BE CENTERED OVR THE FOUR CORNERS REGION...AND THRU THE DAY IS EXPECTED TO MOVE EAST-NORTHEAST ACRS SRN CO...REACHING THE SOUTHEAST PLAINS BY SAT EVENING. SAT NIGHT THE LOW MOVES EITHER NORTHEAST INTO NWRN KS ACCORDING TO THE NAM...OR NORTH-NORTHEASTWARD TO THE FAR NERN CORNER OF CO AS THE GFS AND ECMWF SHOW. WIDESPREAD STRATUS IS EXPECTED OVR MOST OF THE SERN PLAINS EARLY SAT MORNING WITH THE POTENTIAL FOR SOME LIGHT PCPN ASSOCIATED WITH THE MOIST LOW LEVELS. THE NAM SHOWS THE BEST CHANCES FOR LIGHT PCPN BEING OVR THE FAR SERN PLAINS...WITH LITTLE CHANCE FOR PCPN ACRS THE REST OF THE FORECAST AREA THRU MIDMORNING. BY LATE MORNING...MOST OF THE LOW CLOUDS OVR THE ERN PLAINS SHOULD DISSIPATE. LITTLE CHANCE FOR PCPN OVR MOST OF THE SERN PLAINS AND I-25 CORRIDOR DURING THE LATE MORNING HOURS...BUT PCPN BEGINS TO RAMP UP OVR THE MTNS BY NOON. IN THE AFTERNOON A DRY SLOT IS EXPECTED TO AFFECT THE FAR SERN PLAINS...WITH STRONG SOUTHERLY WINDS. THERE CONTINUES TO BE SOME UNCERTAINTY AS TO EXACTLY WHERE THE DRYLINE WL SET UP. THE GFS HAS LATE AFTERNOON SFC DEW POINTS OVR THE FAR SERN PLAINS IN THE 20S...WHILE THE NAM HAS 20S OVR BACA AND PROWERS COUNTIES AND A SHARP GRADIENT OVR KIOWA COUNTY WITH DEW POINTS IN THE 40S TO LOWER 50S. THE NAM SOLUTION RESULTS IN CAPE VALUES OF AROUND 2000 J/KG WITH 0-6 KM SHEAR VALUES OF AROUND 60 KTS. THE GFS KEEPS THE POTENTIAL FOR SEVERE OUT OF THE FORECAST AREA. AT THIS TIME...SPC HAS LOCATIONS MAINLY FROM I-25 EASTWARD IN THE MARGINAL RISK FOR SEVERE AREA...AND LOCATIONS ALONG THE ERN CO BORDER IN A SLIGHT RISK FOR SEVERE. WL HAVE TO WAIT AND SEE HOW THINGS DEVELOP. THE MOUNTAINS...HIGH VALLEYS AND I-25 CORRIDOR SHOULD SEE A FAIRLY GOOD CHANCE FOR SHOWERS AND TSTM SAT AFTERNOON AS THE UPR LOW CENTER MOVES OVR THE SERN CO PLAINS. SAT NIGHT AS THE UPR LOW MOVES NORTHEASTWARD...PCPN WL WRAP AROUND THE BACK SIDE OF THE LOW. THE GFS AND ECMWF TAKE THE UPR LOW A LITTLE FARTHER NORTH THAN THE NAM AND THUS IT SHOW MOST OF THE PCPN WRAPPING AROUND INTO TELLER AND EL PASO COUNTIES...WHILE THE NAM DRAGS THE PCPN EVEN FARTHER SOUTH ALONG THE I-25 CORRIDOR AND THEN ACRS THE SERN PLAINS. TEMPS AT H7 FALL TO BELOW 0C ACRS THE FORECAST AREA SAT NIGHT WHICH OF COURSE WL DROP SNOW LEVELS. TELLER COUNTY AND PIKES PEAK SHOULD SEE SNOW ACCUMULATIONS RANGING FROM A FEW INCHES TO SEVERAL. THE CENTRAL CO MTNS WL LIKELY ALSO SEE SEVERAL INCHES...BEGINNING SAT AFTERNOON AND CONTINUE INTO SUN...ALTHOUGH THE NAM DECREASES PCPN OVR THAT AREA LATE SAT NIGHT. THE PALMER DVD WL BE COLD ENOUGH FOR SNOW AND WL PROBABLY SEE A COUPLE OR A FEW INCHES BY SUN MORNING. WITH THE UPR LOW LIFTING OUT OF THE AREA TO THE NORTHEAST...PCPN WL DECREASE ON SUN...ALTHOUGH IN THE AFTERNOON GOOD CHANCES FOR PCPN WL DEVELOP AGAIN OVR THE MTNS AREAS...BUT THE SOUTHEAST PLAINS ARE LOOKING MOSTLY DRY. HIGH TEMPS ON SUN WL BE WELL BELOW NORMAL BY ABOUT 20 DEGREES. SUN NIGHT/MON MORNING A SHORTWAVE TROF IS FORECAST TO DROP SOUTH INTO THE AREA AND ENHANCE PCPN CHANCES OVR MAINLY THE ERN MTNS AND PLAINS. SOME SNOW WL AGAIN BE POSSIBLE OVR THE PALMER DVD AND EVEN OVR SRN EL PASO COUNTY AS TEMPS SHOULD BE A LITTLE COLDER THAN SAT NIGHT/SUN MORNING...HOWEVER ANY ACCUMULATIONS SHOULD BE LIGHT. THAT SHORTWAVE IS FORECAST TO QUICKLY MOVE OUT OF THE AREA EARLY MONDAY...WITH DRIER WEATHER EXPECTED. TUE A NEW UPR LOW IS FORECAST TO MOVE INTO THE PAC NW. SOUTHERLY FLOW MAY DRAW MSTR UP INTO THE FORECAST AREA ON TUE...WITH MAINLY ISOLD TO SCT SHOWERS/TSTMS OVR THE MTNS AND ADJACENT AREAS. THERE ARE SOME MODEL DIFFERENCES FOR WED...WITH THE GFS SHOWING A RIDGE OVR THE FORECAST AREA AND THE ECMWF SHOWING AND UPR TROF OVR WY AND EXTENDING SOUTHWARD OVR CO. HOWEVER THERE WL LIKELY BE SOME ISOLD TO SCT SHOWERS/TSTM OVR THE AREA IN THE AFTERNOON AND EVENING HOURS. ON THU A NEW UPR TROF IS FORECAST TO LIE ALONG THE WEST COAST. THE GFS IS SHOWING SOUTHERLY FLOW AHEAD OF THIS TROF...MOVING MSTR INTO THE FORECAST AREA AND INCREASING PCPN CHANCES...WHILE THE ECMWF IS A BIT DRIER. FOR NOW WL GO WITH SOME ISOLD POPS OVR MOST OF THE FORECAST AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1102 AM MDT FRI MAY 8 2015 AT KCOS...LIFR CIGS AND VIS IN FOG HAVE DEVELOPED OVER THE TERMINAL AND WILL INCLUDE A TEMPO GROUP FOR LIFR CONDITIONS UNTIL 20Z. AFTER 20Z..EXPECT SLOW IMPROVEMENT TO IFR...WITH PERHAPS SOME BRIEF IMPROVEMENT TO MVFR FOR A FEW HOURS LATE THIS AFTERNOON. OCCASIONAL -SHRA/-TSRA WILL PERSIST TODAY/TONIGHT WITH PERIODS OF IFR VIS AS WELL. LOWER CLOUDS SHOULD FINALLY CLEAR BY LATE MORNING SAT AS STRONGER SOUTH WINDS DEVELOP. AT KPUB...EXPECT MVFR CONDITIONS EARLY THIS AFTERNOON TO IMPROVE TO VFR AFTER 19Z AS SOME CLEARING WORKS IN FROM THE SOUTH. OCCASIONAL -SHRA/-TSRA WILL PERSIST TODAY/TONIGHT WITH PERIODS OF MVFR/BRIEF IFR UNDER HEAVIER CONVECTION. LOWER CLOUDS SHOULD FINALLY CLEAR BY LATE MORNING SAT AS STRONGER SOUTH WINDS DEVELOP. AT KALS...VFR CONDITIONS EXPECTED THE NEXT 24 HRS...WITH LOW CHANCE OF A -SHRA/-TSRA LATE THIS AFTERNOON INTO THE EVENING. WITH HEAVIEST PRECIP STAYING FARTHER EAST OVER THE MOUNTAINS...CIGS/VIS WITH CONVECTION WILL STAY MAINLY VFR...THOUGH WINDS COULD BE BRIEFLY GUSTY UNDER ANY STRONGER STORMS. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT FOR COZ058-060-061. && SHORT TERM...HODANISH LONG TERM...28 AVIATION...PETERSEN
Hazardous weather outlook, May 8, 12:09 PM MDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1209 PM MDT FRI MAY 8 2015 COZ058>089-093>099-091815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1209 PM MDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PLAINS EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING...WITH THE BEST CHANCE FOR SEVERE STORMS OVER EASTERN LAS ANIMAS AND BACACOUNTIES. THE STORMS OVER THE FAR SOUTHEAST PLAINS WILL BE CAPABLE OF PRODUCING A COUPLE OF TORNADOES...ALONG WITH HAIL UP TO GOLFBALL IN SIZE AND WIND GUSTS TO 70 MPH. STORMS FARTHER NORTH ON THE PLAINS WILL LIKELY BE SLIGHTLY WEAKER...ALTHOUGH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 60 MPH WILL STILL BE POSSIBLE...AND A TORNADO CANNOT BE RULED OUT. OVER THE MOUNTAINS AND REMAINDER OF THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...WITH LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER AND BRIEF HEAVY RAIN THE MAIN THREATS. AT HIGH ELEVATIONS...ABOVE 11000 FEET...SNOW WILL OCCUR WITH SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE. ANY HEAVY RAIN THAT FALLS OVER THE BURN SCARS OVER THE REGION WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA ON SATURDAY...WITH THE MAIN THREATS BEING LIGHTNING AND GUSTY WINDS. SOME OF THE STRONGER STORMS WILL HAVE TH POTENTIAL TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. THERE WILL ALSO BE THE POSSIBILITY OF A FEW SEVERE STORMS OVER THE SOUTHEAST PLAINS ON SATURDAY...WITH THE BEST CHANCES PROBABLY EXTENDING FROM EL PASO COUNTY TO KIOWA AND PROWERS COUNTIES. SEVERE STORM THREATS WILL INCLUDE HAIL OF 1 TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH...AND A TORNADO THREAT MAY ALSO DEVELOP. SATURDAY AFTERNOON...SNOW ACCUMULATIONS ARE EXPECTED OVER THE CENTRAL COLORADO MOUNTAINS AND OVER PIKES PEAK. WITH PRECIPITATION CONTINUING SATURDAY NIGHT...AND TEMPERATURES ALOFT COOLING...SNOW ACCUMULATIONS WILL CONTINUE OVER THESE AREAS AND SNOW LEVELS WILL LOWER. SEVERAL INCHES OF ACCUMULATION CAN BE EXPECTED OVER PIKES PEAK AND THE CENTRAL MOUNTAINS. TELLER COUNTY WILL ALSO SEE SOME SNOW ACCUMULATION...WITH A COUPLE TO SEVERAL INCHES POSSIBLE. NORTHERN EL PASO COUNTY COULD SEE 2 TO 4 INCHES OF ACCUMULATION SATURDAY NIGHT. SUNDAY NIGHT...A WEATHER DISTURBANCE MOVING OVER THE AREA COULD BRING MORE SNOW TO THE MOUNTAIN AREAS AND SNOW LEVELS OVERNIGHT COULD LOWER TO AROUND 5500 FEET...BUT THE DISTURBANCE IS FAIRLY QUICK MOVING AND LITTLE ACCUMULATION IS EXPECTED AT LOWER ELEVATIONS. UNSETTLED CONDITIONS EACH DAY WILL MEAN THE CHANCE FOR THUNDERSTORMS EACH DAY MONDAY THROUGH THURSDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE AFTER 2 PM ACROSS THE EASTERN PLAINS. 10/88
In the hours before
Local storm report, May 8, 7:22 AM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
722 AM MDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM RAIN 6 SE TYRONE 37.39N 104.13W
05/08/2015 LAS ANIMAS CO USGS
0.50 INCHES
0615 AM RAIN 4 SSE BLACK FOREST 38.96N 104.68W
05/08/2015 EL PASO CO USGS
1.34 INCHES. 24 HR AMOUNT.
0615 AM RAIN 5 E AIR FORCE ACADEMY 38.98N 104.77W
05/08/2015 EL PASO CO USGS
1.85 INCHES. 24 HR AMOUNT.
0615 AM RAIN 4 SSE AIR FORCE ACADEMY 38.93N 104.84W
05/08/2015 EL PASO CO USGS
1.06 INCHES. 24 HR AMOUNT.
0620 AM RAIN 4 N COLORADO SPRINGS 38.90N 104.84W
05/08/2015 EL PASO CO USGS
0.56 INCH. 24 HR AMOUNT
0620 AM RAIN 4 W FALCON 38.92N 104.70W
05/08/2015 EL PASO CO USGS
1.26 INCHES. 24 HR AMOUNT.
0620 AM RAIN 5 ESE AIR FORCE ACADEMY 38.94N 104.78W
05/08/2015 EL PASO CO USGS
1.38 INCHES. 24 HR AMOUNT.
0622 AM RAIN 5 NE COLORADO SPRINGS 38.90N 104.76W
05/08/2015 EL PASO CO USGS
1.22 INCHES. 24 HR AMOUNT.
0630 AM RAIN 4 SE AIR FORCE ACADEMY 38.93N 104.82W
05/08/2015 EL PASO CO USGS
2.35 INCHES. 24 HR AMOUNT.
0655 AM RAIN 6 SSW BLACK FOREST 38.94N 104.74W
05/08/2015 EL PASO CO USGS
1.45 INCHES. 24 HR AMOUNT.
&&
28Local storm report, May 8, 8:47 AM MDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
847 AM MDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
05/08/2015 EL PASO CO TRAINED SPOTTER
0.82 INCHES OF RAIN FELL IN THE PAST 24 HOURS.
&&
MNSpecial weather statement, May 8, 8:55 AM MDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 855 AM MDT FRI MAY 8 2015 COZ085-086-081530- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 855 AM MDT FRI MAY 8 2015 ...SPECIAL WEATHER STATEMENT... AT 854 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PINON...OR 18 MILES NORTH OF PUEBLO...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HANOVER AROUND 920 AM MDT. FOUNTAIN AROUND 930 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3845 10458 3853 10475 3881 10464 3868 10434 TIME...MOT...LOC 1454Z 207DEG 18KT 3854 10464 MOORE
Special weather statement, May 8, 9:29 AM MDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 929 AM MDT FRI MAY 8 2015 COZ084-085-081600- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 929 AM MDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 1000 AM MDT... AT 928 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SCHRIEVER AFB...OR 18 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SCHRIEVER AFB AROUND 940 AM MDT. ELLICOTT AROUND 1000 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3860 10447 3869 10463 3900 10447 3885 10418 TIME...MOT...LOC 1528Z 214DEG 20KT 3871 10452 MOORE
Local storm report, May 8, 9:51 AM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
951 AM MDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM RAIN 3 ENE MANITOU SPRINGS 38.88N 104.86W
05/08/2015 EL PASO CO TRAINED SPOTTER
0.75 INCES OF RAIN HAS FALLEN SINCE 100 AM.
&&
MNSpecial weather statement, May 8, 10:12 AM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1012 AM MDT FRI MAY 8 2015
COZ084-085-081645-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1012 AM MDT FRI MAY 8 2015
...SPECIAL WEATHER STATEMENT...
AT 1011 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF ELLICOTT...OR 25 MILES EAST OF
COLORADO SPRINGS...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CALHAN AROUND 1035 AM MDT.
RAMAH AROUND 1045 AM MDT.
LAT...LON 3907 10405 3906 10405 3885 10432 3895 10449
3913 10438 3913 10415
TIME...MOT...LOC 1611Z 214DEG 20KT 3894 10437
MOOREThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:04 PM MDT | Special Weather Statement | PUB | Huerfano | 56 min |
| May 7, 6:28 PM MDT | Special Weather Statement | PUB | Pueblo | 62 min |
| May 7, 6:43 PM MDT | Special Weather Statement | PUB | Kiowa | 62 min |
| May 7, 7:10 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 65 min |
| May 7, 7:21 PM MDT | Special Weather Statement | PUB | Huerfano | 24 min |
| May 7, 7:46 PM MDT | Special Weather Statement | PUB | Huerfano | 44 min |
| May 7, 8:15 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas | 18 min |
| May 7, 9:08 PM MDT | Winter Storm Watch | PUB | Chaffee, El Paso, Lake, Saguache, Teller | 32 hr |
| May 7, 9:10 PM MDT | Special Weather Statement | PUB | Las Animas | 65 min |
| May 7, 9:31 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 29 min |
| May 7, 10:24 PM MDT | Special Weather Statement | PUB | Prowers | 66 min |
| May 8, 12:27 AM MDT | Special Weather Statement | PUB | Bent | 33 min |
| May 8, 12:32 AM MDT | Special Weather Statement | PUB | Kiowa | 28 min |
| May 8, 12:55 AM MDT | Special Weather Statement | PUB | Bent | 35 min |
| May 8, 1:05 AM MDT | Special Weather Statement | PUB | Prowers | 25 min |
| May 8, 6:16 AM MDT | Special Weather Statement | PUB | Teller | 29 min |
| May 8, 6:49 AM MDT | Special Weather Statement | PUB | Teller | 26 min |
| May 8, 7:37 AM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| May 8, 8:55 AM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| May 8, 9:29 AM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| May 8, 10:12 AM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| May 8, 12:50 PM MDT | River Flood Warning | PUB | El Paso, Otero | 6 days |
| May 8, 1:10 PM MDT | Special Weather Statement | PUB | Pueblo | 35 min |
| May 8, 1:54 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 36 min |
| May 8, 1:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 32 min |
| May 8, 2:07 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 23 min |
| May 8, 2:18 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| May 8, 2:26 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 34 min |
| May 8, 2:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 28 min |
| May 8, 2:43 PM MDT | Tornado Warning | PUB | Pueblo | 32 min |
| May 8, 2:51 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 24 min |
| May 8, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 31 min |
| May 8, 3:04 PM MDT | Special Weather Statement | PUB | Fremont | 26 min |
| May 8, 3:12 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 33 min |
| May 8, 3:13 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 32 min |
| May 8, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 35 min |
| May 8, 3:42 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 33 min |
| May 8, 3:58 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| May 8, 4:11 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| May 8, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 34 min |
| May 8, 4:12 PM MDT | Tornado Warning | PUB | Las Animas, Otero, Pueblo | 33 min |
| May 8, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 61 min |
| May 8, 4:39 PM MDT | Tornado Warning | PUB | Otero, Pueblo | 36 min |
| May 8, 5:05 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 25 min |
| May 8, 5:14 PM MDT | Special Weather Statement | PUB | Teller | 46 min |
| May 8, 5:28 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 47 min |
| May 8, 5:33 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| May 8, 5:53 PM MDT | Special Weather Statement | PUB | Teller | 67 min |
Nearby
River Flood Warnings in Colorado, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.